MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® sst¿ blood collection tubes experienced under-fill, or low draw of a tube with blood.The following information was provided by the initial reporter: the customer experienced under filling when using vacutainers.The customer complained of having low vacuum issue with bd vacutainer sst tube.
 
Event or Problem Description
It was reported the bd vacutainer® sst¿ blood collection tubes experienced under-fill or low draw of a tube with blood.The following information was provided by the initial reporter: the customer experienced under filling when using vacutainers.The customer complained of having low vacuum issue with bd vacutainer sst tube.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for evaluation.Therefore, 20 retention samples from bd inventory were evaluated by functional testing and the issue relating to underfill was observed.We are reviewing specific areas in the manufacturing process where the cause of this issue may have originated to identify improvements that will help reduce the occurrence of underfill.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10886815
Report Number1024879-2020-00873
Device Sequence Number14259823
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number367981
Device Catalogue Number367981
Device Lot Number0122306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1